Alert archive / Michigan / Snow Advisories in 2007

Snow Advisory 9, NWS Gaylord, MI

December 6, 20074 counties in Michigan

NWS Gaylord, MI issued this snow advisory at Dec 6, 2007, 4:02 PM EST for 4 counties in Michigan. It took effect at Dec 6, 2007, 11:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2007, 4:02 PM EST (21:02 UTC)
In effect from
Dec 6, 2007, 11:00 PM EST
Expired
Dec 7, 2007, 6:35 AM EST
In force
8 hr
Issued by
NWS Gaylord, MI

Counties Benzie County, MI, Emmet County, MI, Leelanau County, MI, Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 90 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 062102
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EST THU DEC 6 2007

...PERIODS OF HEAVY SNOW ALONG THE LAKE MICHIGAN SHORE...

.AN AREA OF LOW PRESSURE WILL MOVE THROUGH SOUTHERN LOWER MICHIGAN
TONIGHT THROUGH FRIDAY MORNING...BRINGING LIGHT SNOW TO MOST OF
THE AREA. HOWEVER...SOUTHWEST WINDS OFF LAKE MICHIGAN WILL BOOST
SNOW INTENSITIES AT TIMES ALONG PORTIONS OF THE LAKE MICHIGAN
SHORELINE AND THE STRAITS...LEADING TO HIGHER ACCUMULATIONS AND
HAZARDOUS TRAVEL CONDITIONS.

MIZ015-016-020-025-031-071100-
/O.NEW.KAPX.SN.Y.0009.071207T0400Z-071207T1600Z/
MACKINAC-EMMET-LEELANAU-BENZIE-MANISTEE-
INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...NORTHPORT...
FRANKFORT...MANISTEE
402 PM EST THU DEC 6 2007

...SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW 
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST
FRIDAY.

SNOW WILL DEVELOP ACROSS THE REGION LATER THIS EVENING AND PERSIST
THROUGH FRIDAY MORNING. WITH SOUTHWEST FLOW OFF LAKE MICHIGAN...
HEAVIEST ACCUMULATIONS ARE EXPECTED ALONG PORTIONS OF THE LAKE
MICHIGAN SHORELINE FROM MANISTEE TO JUST WEST OF THE STRAITS. 3
TO 6 INCHES OF SNOW IS EXPECTED IN THESE AREAS BY NOON FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ADAM
3 follow-up statements
000 
WWUS43 KAPX 070354
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1054 PM EST THU DEC 6 2007

...PERIODS OF HEAVY SNOW ALONG THE LAKE MICHIGAN SHORE...

.AN AREA OF LOW PRESSURE WILL MOVE THROUGH SOUTHERN LOWER
MICHIGAN OVERNIGHT AND FRIDAY MORNING...BRINGING LIGHT SNOW TO MOST
OF THE AREA. HOWEVER...SOUTHWEST WINDS OFF LAKE MICHIGAN WILL
BOOST SNOW INTENSITIES AT TIMES ALONG PORTIONS OF THE LAKE
MICHIGAN SHORELINE AND THE STRAITS...LEADING TO HIGHER
ACCUMULATIONS AND HAZARDOUS TRAVEL CONDITIONS.

MIZ015-016-020-025-031-071100-
/O.CON.KAPX.SN.Y.0009.071207T0400Z-071207T1600Z/
MACKINAC-EMMET-LEELANAU-BENZIE-MANISTEE-
INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...NORTHPORT...
FRANKFORT...MANISTEE
1054 PM EST THU DEC 6 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. 

SNOW WILL PERSIST THROUGH FRIDAY MORNING. WITH SOUTHWEST FLOW OFF
LAKE MICHIGAN...HEAVIEST ACCUMULATIONS ARE EXPECTED ALONG
PORTIONS OF THE LAKE MICHIGAN SHORELINE FROM MANISTEE TO JUST WEST
OF THE STRAITS. 3 TO 6 INCHES OF SNOW IS EXPECTED IN THESE AREAS
BY NOON FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JL
000 
WWUS43 KAPX 070932
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
432 AM EST FRI DEC 7 2007

...PERIODS OF HEAVY SNOW ALONG THE LAKE MICHIGAN SHORE...

.LOCALLY HEAVY SNOWFALL CAN BE EXPECTED ALONG THE LAKE MICHIGAN
SHORELINE OF LEELANAU AND EMMET COUNTIES...AS WELL AS IN THE
STRAITS REGION OF MACKINAC COUNTY THROUGH MID MORNING.

MIZ025-031-071045-
/O.CAN.KAPX.SN.Y.0009.000000T0000Z-071207T1600Z/
BENZIE-MANISTEE-
INCLUDING THE CITIES OF...FRANKFORT...MANISTEE
432 AM EST FRI DEC 7 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. 

$$

MIZ015-016-020-071600-
/O.CON.KAPX.SN.Y.0009.000000T0000Z-071207T1600Z/
MACKINAC-EMMET-LEELANAU-
INCLUDING THE CITIES OF...ST IGNACE...PELLSTON...LELAND
432 AM EST FRI DEC 7 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

LOCALLY HEAVY SNOWFALL CAN BE EXPECTED ALONG PORTIONS OF THE LAKE
MICHIGAN SHORE FROM LELAND TO JUST WEST OF THE STRAITS. STORM
TOTAL ACCUMULATIONS FROM MIDNIGHT TO NOON FRIDAY OF 3 TO LOCALLY
AS MUCH AS 6 INCHES OF SNOW IS POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JPB
000 
WWUS43 KAPX 071135
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
635 AM EST FRI DEC 7 2007


MIZ015-016-020-071245-
/O.CAN.KAPX.SN.Y.0009.000000T0000Z-071207T1600Z/
MACKINAC-EMMET-LEELANAU-
INCLUDING THE CITIES OF...ST IGNACE...PELLSTON...LELAND
635 AM EST FRI DEC 7 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. 


$$

JPB

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Dec 6, 11:03 AM EST, 4 hours 59 minutes earlier.

Area forecast discussion, Dec 6, 11:03 AM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1103 AM EST THU DEC 6 2007

.UPDATE...SFC HIGH PRESSURE WORKING EASTWARD ACROSS THE OHIO VALLEY
THIS MORNING PRODUCING WEST FLOW ACROSS THE GREAT LAKES...AND
PERSISTENT LIGHT LAKE EFFECT SNOW SHOWERS/FLURRIES MAINLY IN AREAS
NORTH OF M-72. PLENTY OF INSTABILITY OVER THE LAKES...850 MB TEMP OF
-15C PER APX 12Z SOUNDING RESULTING IN DELTA T/S IN THE LOWER 20S.
BUT FAIRLY DRY AIR ABOVE THE CBL/LOWERED INVERSIONS (ALSO AT 850 MB
ON THE 12Z SOUNDING) HAS REALLY TEMPERED LES INTENSITY...WITH AROUND
AN INCH OF OVERNIGHT SNOWFALL REPORTED FROM SPOTTERS IN THE HOT
SPOTS. (AS A SIDE NOTE...ONE CAN REALLY SEE THE LOW LEVEL
MODIFICATION BY LAKE MICHIGAN BY COMPARING GRB AND APX 12Z SOUNDINGS)

UPSTREAM...WEATHER MAKER FOR LATER TONIGHT MOVING THROUGH THE
PLAINS...WITH A COUPLE MID LEVEL SHORT WAVES EVIDENT ON SATELLITE
IMAGERY. ONE WAVE IN NORTH DAKOTA WITH SPOTTY PRECIP IN THE UPPER
MIDWEST. SECOND WAVE MOVING ACROSS KANSAS/NEBRASKA AND...AIDED BY
WARM ADVECTION...PRODUCING MORE SUBSTANTIAL PRECIP THERE.

THROUGH THE REST OF THE DAY INTO EARLY EVENING...LOW LEVEL FLOW
LOOKING TO BACK FURTHER SW THROUGH THE AFTERNOON AS HIGH PRESSURE
MOVES TO THE MID ATLANTIC COAST. THIS WILL PUSH WHATS LEFT OF THE
NUISANCE LIGHT SNOW SHOWERS/FLURRIES INTO THE TIP OF THE MITT
COUNTIES/STRAITS BY EVENING WHICH IS ALREADY DEPICTED BY THE GOING
FORECAST. SO...ONLY COSMETIC CHANGES PLANNED FOR THE LATE MORNING
UPDATE.

ADAM

&&

.AVIATION...ISSUED AT 631 AM.

NUISANCE LIGHT SNOW SHOWERS/FLURRIES WILL IMPACT PLN TODAY. MORE
WIDESPREAD SNOW MOVES IN THIS EVENING...FIRST INTO TVC...THEN PLN
AND APN. IFR CONDITIONS EXPECTED IN SNOW TONIGHT.

JPB

&&

.DISCUSSION... /ISSUED 410 AM EST THU DEC 6 2007/

DEVELOPING WESTERN U.S. TROUGH WILL BE THE MAIN PLAYER ON THE
LARGE SCALE THROUGH THE COMING WEEKEND...AS RIDGING BUILDS INTO
THE SOUTHEASTERN STATES. THIS WILL BUCKLE THE UPPER FLOW ACROSS
THE GREAT LAKES FROM NORTHWEST TO SOUTHWESTERLY...AND SHOULD
RESULT IN A DECENT BAROCLINIC ZONE EXTENDING FROM THE NORTHERN
PLAINS/UPPER MIDWEST THROUGH THE GREAT LAKES REGION. WHETHER ANY
ENERGY GETTING EJECTED FROM THE WESTERN TROUGH INTERACTS WITH THIS
THERMAL GRADIENT AND NUDGES IT FAR ENOUGH NORTH TO HAVE AN IMPACT
ON NORTHERN MI WILL BE A PROBLEM FOR THE WEEKEND. IN THE
MEANTIME...OTHER THAN SOME NUISANCE LAKE EFFECT TO START TODAY...
THE MAIN FORECAST ISSUE IN THE NEAR TERM WILL FOCUS ON A STRONG
JET STREAK AND ASSOCIATED SHORT WAVE TROUGH CROSSING THE PLAINS
LATER TODAY...WHICH LOOKS TO SPREAD SNOW ACROSS MUCH OF THE STATE
TONIGHT.

TODAY/TONIGHT...MIDNIGHT SURFACE ANALYSIS SHOWS 1026MB HIGH
CENTERED NEAR STL...RIDGING NORTHWARD ACROSS IA/MN. WEAK SURFACE
TROUGH LYING ALONG SOUTH SHORE OF LAKE SUPERIOR. WESTERLY FLOW LES
CONTINUES ACROSS NORTHERN LOWER MI...GENERALLY DIMINISHING TO
LIGHT SNOW SHOWERS/FLURRIES. MUCH OF THE ACTIVITY OVER LAKE
SUPERIOR HAS PUSHED NORTH OF THE EASTERN UPPER PENINSULA. FLOW
WILL COME AROUND TO THE SOUTHWEST LATER TODAY AS THE SURFACE HIGH
MOVES TOWARD THE MID ATLANTIC STATES...AND A COLD FRONT ASSOCIATED
WITH A SHORT WAVE TROUGH DROPPING SOUTHEAST ACROSS SASKATCHEWAN
MOVES INTO THE NORTHERN PLAINS. BY AFTERNOON REMAINING LES WILL BE
CONFINED TO THE TIP OF THE MITT AND STRAITS REGION...OVERALL SKIES
WILL AVERAGE OUT TO MOSTLY CLOUDY/CLOUDY...AS EXTENSIVE MORNING SC
THINS AND IS REPLACED BY MID/HIGH CLOUDS OVERSPREADING THE
FORECAST AREA THIS AFTERNOON. TONIGHT...A 140+ KT JET STREAK MOVES
INTO THE CENTRAL PLAINS...WITH A LOW AMPLITUDE MID LEVEL SHORT
WAVE TROUGH OUT AHEAD OF IT. WARM ADVECTION AND DYNAMICS WITH THIS
FEATURE IS EXPECTED TO SPREAD SNOW ACROSS THE FORECAST AREA THIS
EVENING. A LITTLE CONCERNED ABOUT THE GUIDANCE TREND WITH THIS
SHORT WAVE TROUGH BEING A BIT FURTHER SOUTH...GFS IN PARTICULAR
KEEPS THE BULK OF THE FORCING SOUTH OF THE FORECAST AREA THOUGH
NOT TOTALLY BUYING OFF ON THIS. WILL ASSUME THAT THE MAIN
VORTICITY CENTER WILL CROSS SOUTHERN LOWER MI...WITH THE BEST
FORCING IMPACTING NORTHERN LOWER MI (MAINLY SOUTH OF M-32). NOT
EXPECTING BIG SNOW AMOUNTS AT THIS POINT...FOR AREAS AWAY FROM
LAKE MICHIGAN WILL GO WITH GENERALLY 1-2 INCH AMOUNTS ACROSS
EASTERN UPPER...AND 2-3 INCHES ACROSS NORTHERN LOWER. SOUTHWEST
FLOW OFF LAKE MICHIGAN MAY ENHANCE SNOWFALL AMOUNT IN SHORELINE
COUNTIES...AS THE INVERSION PERKS UP A BIT TONIGHT (AROUND 850MB).
FOR NOW WENT WITH 4-5 INCH ACCUMULATIONS ALONG THE LAKESHORE FROM
MANISTEE COUNTY AROUND TO WESTERN MACKINAC COUNTY. THESE AREAS
WILL MOST LIKELY REQUIRE SOME TYPE OF HEADLINE TONIGHT (AT LEAST
AN ADVISORY).

FRIDAY...EXPECT SYNOPTIC SNOW TO BE DEPARTING THE AREA DURING THE
MORNING...WITH SOME WEST-SOUTHWEST LAKE EFFECT SNOW SHOWERS AHEAD
OF APPROACHING COLD FRONT WHICH IS EXPECTED TO CROSS LAKE MICHIGAN
DURING THE LATE AFTERNOON HOURS. ACCUMULATIONS SHOULD NOT GET TOO
OUT OF HAND WITH 850MB TEMPERATURES CLIMBING ABOVE -10C...THOUGH
SOME FOCUSED CONVERGENCE DURING THE MORNING IS A CONCERN. BY
FRIDAY NIGHT...COLD FRONT ASSOCIATED WITH SHORT WAVE TROUGH
CROSSING ONTARIO WILL PUSH THROUGH THE STATE. MAIN HEIGHT FALLS AT
THIS POINT WILL BE NORTH OF THE BORDER...BUT MAY BE CLOSE ENOUGH
TO BRING SOME SYNOPTIC SNOWFALL TO EASTERN UPPER. LAKE EFFECT WILL
CONTINUE AS COLDER AIR RETURNS (850MB TEMPERATURES FALLING BACK
INTO THE TEENS BELOW ZERO)...WITH WINDS SHIFTING FROM WEST-
SOUTHWEST TO WEST/NORTHWEST AS THE NIGHT WEARS ON.

MARINE ISSUES...WINDS WILL SWING AROUND FROM WESTERLY TO SOUTHWEST
LATER THIS MORNING. MAY STILL NEED TO CARRY SOME SMALL CRAFT
ADVISORIES THIS MORNING FOR ZONES NORTH OF GRAND TRAVERSE LIGHT
AND THUNDER BAY...WILL MONITOR WIND SPEEDS AT ISSUANCE TIME AND
DECIDE ON HEADLINES THEN (THOUGH WILL KEEP THE STRAITS FOR SURE
GIVEN WESTERLY FLOW FUNNELING THROUGH). WILL LIKELY NEED AN
ADVISORY TONIGHT...AT THE VERY LEAST ON LAKE MICHIGAN WITH
INCREASING WINDS/LONGER SOUTHWESTERLY FETCH. WINDS WILL SHIFT TO
THE WEST/NORTHWEST BEHIND THE COLD FRONT FRIDAY NIGHT...AND SHOULD
BE GUSTY WITH STRONG LOW LEVEL COLD ADVECTION KEEPING THINGS
STIRRED UP.

EARLY EXTENDED RANGE (SATURDAY THROUGH MONDAY)...MAIN CHANGES TO
THE EXTENDED WERE TO REDUCE POPS A BIT FOR SUNDAY AS GUIDANCE
TRENDING FARTHER SOUTH WITH MAIN SURFACE FRONT ACROSS THE OHIO
VALLEY...WHICH COULD KEEP THREAT FOR WARM ADVECTION/OVERRUNNING
PRECIP FARTHER SOUTH. DIDNT WANT TO PULL THINGS OUT ENTIRELY...
JUST WASNT COMFORTABLE WITH A LIKELY POP. DID TRY TO DRY THINGS
OUT FOR MONDAY WITH DRIER AIR AND HIGH PRESSURE TRYING TO BUILD
IN...WOULD BE NICE TO HAVE ONE DAY IN THE FORECAST WITH NO WEATHER
IN THE GRIDS.

JPB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LMZ342.

LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Dec 6, 5:08 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
508 AM EST THU DEC 6 2007

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
071100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
508 AM EST THU DEC 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOWFALL WILL SPREAD ACROSS NORTHERN MICHIGAN TONIGHT.
HIGHEST ACCUMULATIONS WILL BE FOUND ALONG THE LAKE MICHIGAN SHORELINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF WIDESPREAD ACCUMULATING SNOWFALL IS POSSIBLE IN
THE SATURDAY NIGHT THROUGH SUNDAY NIGHT TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

JPB

Nearby

Snow Advisories in Michigan, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.